GI Issues, Gastroparesis?

Share on Facebook0Tweet about this on TwitterShare on Google+0Pin on Pinterest0Email this to someone

Home Forums Start Your Own Topic GI Issues, Gastroparesis?

This topic contains 5 replies, has 3 voices, and was last updated by  siccatum 3 months ago.

Viewing 6 posts - 1 through 6 (of 6 total)
  • Author
    Posts
  • #4243

    joliejacq
    Participant

    Hi, I’m a newbie with a question. I’ve been having terrible gastric issues for two months. Bloating, fullness, nausea – all have made it very difficult to eat. I had a normal endoscopy last week, so know this is not gastritis. I’m awaiting an abdominal ultrasound to see if my pancreas and gallbladder are okay. But meanwhile, my doctor said it might be gastroparesis, or slow emptying of food from the stomach. I’ve done a bit of reading and see this can be related to hypothyroidism, which I’ve had for 25 years.
    I also have a tough neurological condition which causes body tremors, and I’ve been deliberately under-dosing (with my doctor’s oversight) for two years in an effort to keep the tremoring down. But now being so ill, I have to bite the bullet and go to the full dose of Synthroid in hopes of regaining my gastric health.
    Has anyone here had GI trouble from being hypothyroid? Aside from constipation, it’s not mentioned much.
    Many thanks, J.

    #4250

    Tiodeer
    Participant

    OMG…GI trouble has been the one constant issue with my battle.

    Years before treatment i suddenly developed GERD and occasionally had IBS issues from time to time. Two years ago i was at my lowest and still had a Dr who said that thyroid was not the issue because my TSH was “only” 5.8. I had an episode of absolute anxiety and depression that lasted till the present day (allthough its much better) but at the start of that my TSH dropped to 3.5. Dr was sure that thyroid was not my problem.

    However, in the end it most certainly was.
    As for the GI, things started going haywire in 2015. What was brown was now green. what was solid was no longer. Everything was a mess.
    It was not until i was on about 90mg of armour that my gut started to function in a kinda normal way. ITs been 9 months since then and still today there are issues but id say 90% normal now.

    I think a few things…synthroid is likely not the best option out there. If you have any conversion issues at all…its not going to help.
    Second, i really really really believe that tissue levels lag serum levels by MONTHS. I have things throughout the body that are still struggling to be normal. Everyday i still deal with absolute tension and swallowing issues despite being healthier than most people.

    Now, i must say that my treatment and recovery has completely changed my habbits. I dont drink anymore, i dont eat refined sugar, i have no fermentable carbs, i exercise more, sleep better…and so many other changes. Besides still batting what i think is a type II deio issue, im much better now. I think if i ever get back to normal…i will have aged in reverse by ten years given all of the other changes ive made.

    GI health is 100% linked to this gland….just not in a straightforward manner. Your neurotremmors could be related to low tissue levels. Have you ever considered your nutrition?

    #4252

    joliejacq
    Participant

    Thanks so much for your response; I really appreciate it.
    I was eating very well before this all began, but as mentioned I was under-dosing Synthroid to keep my neurological symptoms more under control. My last TSH test showed my levels in the 10+ range. I’ve taken the full dose of Synthroid for three days now and am praying that continuing to do so will bring the stomach problems more under control. It is ramping up my tremors, but the nausea and discomfort is so much more challenging, I’ll stay with this regimen. You’ve given me some things to think about, thank you so much.

    #4253

    siccatum
    Participant

    Your TSH in the 10+ range sounds like a disaster. Synthroid (T4) monotherapy is not a great idea to begin with, but being off that much is in my opinion a bad idea. The body needs thyroid hormones, this is no game, or even a pharmaceutical.
    At least 20% of people on T4 alone will not become “euthyroid”, or normal. Diddling around with little doses is like playing chicken with your health. I felt like shit with T4, addition of T3 was like rapture, the effect from a very small dose, was almost immediate and lifted a brain-fog I’d had for 2 years.
    This was 20 years ago.
    I’m currently using NDT, 60mg/day, which has many benefits not included with the synthetic stuff. It is also low cost.
    You can find a lot of research papers on Pubmed.gov on these issues, and be a step ahead.

    #4254

    joliejacq
    Participant

    Thanks so much for your response. Will discuss all this with my GP this coming week.

    #4255

    siccatum
    Participant

    If you ask your GP about this, or suggest something to him, it may not go as you would expect. Suggestions from patients are usually not welcomed, and may seem outright insulting. The disinformation about thyroid care is old and deep. You could ask him to prescribe “Armour Thyroid” or “NP thyroid” (i.e. Thyroid-USP) and see how it goes. Unless you have a very special doc he will not go to this first. You could alternatively ask for addition of “Cytomel” (T3). Having a thyroid disorder in combination with other ailments is not fun, but a weak thyroid will make others things worse, so getting this in order would be good start.
    I, like many others, had to find out about this on my own time. Dr. Holtorf has written a lot about this, read everything he has available.
    https://www.nahypothyroidism.org/why-doesnt-my-doctor-know-all-of-this/ …Is good place to start.

Viewing 6 posts - 1 through 6 (of 6 total)

You must be logged in to reply to this topic.